Posted by glass_snake on October 2, 2001, at 11:41:45
In reply to Re: withdrawal symptoms coming off zoloft, posted by sjharve62 on September 2, 2001, at 22:33:03
Don't believe what they're telling you. I have a friend that works in the Psychiatric ward of one of the top 10 hospitals in the US. He got all of the data he cool from Psychiatry and pharmacy on the drug. According to the company line there is no withdrawal symptom. I had been taking Zoloft for anxiety and was tired of it messing with my life. So, being as bold as I am, I went cold turkey. I was ok for a day or two and then started to show symptoms that I've seen posted a hundred times over since I went looking for them: dizziness, tingling across the body, "shockwave" sensations, fatigue, headache, etc. I called some people I knew in the medical field and they thought it sounded like severe hypotension (a sudden drop in blood pressure). After it persisted for several days I searched the Internet for two simple words "Zoloft withdrawal". You would not believe the number of hits that flew right up - all from people complaining of the exact same symptoms. About two weeks later everything got pretty normal again, but that may vary from person to person. Either way, don't believe Pfizer, et al. Zoloft DOES have withdrawal symptoms. Don't be too alarmed by them, they will pass. If it looks too bad, see a doctor.
FYI, I am NOT a doctor just someone that's done a little research, so don't take this as anything more than the advice of a peer lay person :)
> I took zoloft for about 18 months, and got off with the help of Pfizer. My withdrawls were what they called "rare" and I filled out a questionaire for them. My withdrawls were what I could only describe as "shocks" that radiated from my chest to the tips of my fingers, and out the top of my head. Now, even six years later, I am still having them if I don't get anough sleep, If I get too much sleep, and especially if I get awakened suddenly. I cannot afford tests, so if anyone has any suggestions, I would greatly appreciate it. My head also feels like it is "full", like I cannot possibly take in anymore information for about 20-30 minutes after the shocks start. HELP!!!